Thunderstorm Wind, Baylor
- When
- August 23, 4:50 PM CST
- Where
- Baylor County, 0.58 mi W of Westover
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 33.500, -99.020
No damage reported.
Storms formed along a cold front that ran through western north Texas on the evening of the 23rd. A few of these storms became severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Storms formed along a cold front that ran through western north Texas on the evening of the 23rd. A few of these storms became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 23, 1:44 PM CST, 3 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 244 PM CDT SUN AUG 23 2015 .DISCUSSION... COLD FRONT...WHICH HAS BECOME NEARLY STATIONARY THIS AFTERNOON... IS PROGD TO BEGIN A STEADY MARCH SOUTH AND EAST THIS EVENING AND OVERNIGHT. POPS WILL BE MAINLY CONFINED TO WESTERN NORTH TEXAS AND SOUTHERN PORTION OF OKLAHOMA LATE THIS AFTERNOON AND THIS EVENING NEAR AND AHEAD OF FRONT. UNSTABLE AND UNCAPPED ATMOSPHERE WILL BE IN PLACE SO AN ISOLATED SEVERE STORM CANNOT BE RULED OUT NEAR THE RED RIVER THROUGH EARLY EVENING. ISENTROPIC LIFT INCREASES BRIEFLY TOWARD AND AFTER MIDNIGHT NEAR THE INTERSTATE-40 CORRIDOR SO WE WILL GO AHEAD AND LEAVE SOME LOW POPS FOR MIDNIGHT TO SUNRISE TIME FRAME FOR SCATTERED RAIN DEVELOPMENT. OVERALL LITTLE CHANGE TO FORECAST THROUGH THE WEEK WITH MODELS HAVING TIMING AND STRENGTH ISSUES WITH PROGD S/WVS THAT RIDE ALONG DOWNSTREAM PORTION OF UPPER RIDGE. ONLY CONSISTENCY IS FOR STRONGER OF THE WAVES TO AFFECT THE REGION LATTER HALF OF THE WEEK SO THAT IS WHERE THE HIGHER POPS WILL BE CONFINED. TEMPERATURES FOR THE MOST PART WILL BE NEAR OR SLIGHTLY BELOW AVERAGE. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 64 85 63 88 / 20 10 10 0 HOBART OK 64 88 64 92 / 20 10 20 10 WICHITA FALLS TX 69 91 67 94 / 20 20 20 20 GAGE OK 57 85 62 91 / 10 10 10 10 PONCA CITY OK 56 84 58 88 / 10 10 10 0 DURANT OK 70 89 67 91 / 30 30 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1153 AM CDT SUN AUG 23 2015 OKZ004>048-050>052-TXZ083>090-241000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1153 AM CDT SUN AUG 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... SCATTERED SHOWERS AND ISOLATED STORMS WILL BE POSSIBLE ACROSS FAR SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. SEVERE STORMS ARE UNLIKELY. OVERNIGHT...STORM CHANCES WILL INCREASE ACROSS CENTRAL PORTIONS OF OKLAHOMA. AGAIN...ANY STORMS THAT DO DEVELOP ARE EXPECTED TO STAY BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .THUNDERSTORMS... SCATTERED NON-SEVERE STORMS WILL CONTINUE TO BE POSSIBLE MAINLY AT NIGHT AND LINGERING INTO THE MORNING HOURS THROUGH THE UPCOMING WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
439 PM CDT SUN AUG 23 2015
TXZ089-232230-
ARCHER TX-
439 PM CDT SUN AUG 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARCHER COUNTY UNTIL
530 PM CDT...
AT 437 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OLNEY...AND WAS NEARLY
STATIONARY.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
WIND GUSTS NEAR 40 TO 50 MPH...
HEAVY RAINFALL RESULTING IN REDUCED VISIBILITY...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3340 9888 3354 9888 3354 9885 3352 9863
3340 9860
TIME...MOT...LOC 2137Z 65DEG 11KT 3340 9872SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 445 PM CDT SUN AUG 23 2015 TXZ089-232230- ARCHER TX- 445 PM CDT SUN AUG 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARCHER COUNTY UNTIL 530 PM CDT... AT 443 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OLNEY...MOVING WEST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH... HEAVY RAINFALL RESULTING IN REDUCED VISIBILITY... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3340 9895 3348 9895 3348 9867 3340 9867 TIME...MOT...LOC 2143Z 78DEG 10KT 3341 9874
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 452 PM CDT SUN AUG 23 2015 TXZ089-232230- ARCHER TX- 452 PM CDT SUN AUG 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARCHER COUNTY UNTIL 530 PM CDT... AT 451 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ARCHER CITY... MOVING WEST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF DIMES... WIND GUSTS TO 50 MPH... HEAVY RAINFALL RESULTING IN REDUCED VISIBILITY... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3362 9853 3350 9854 3348 9877 3359 9878 TIME...MOT...LOC 2151Z 78DEG 9KT 3354 9864
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
535 PM CDT SUN AUG 23 2015
TXZ089-090-232330-
CLAY TX-ARCHER TX-
535 PM CDT SUN AUG 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLAY AND SOUTHEASTERN
ARCHER COUNTIES UNTIL 630 PM CDT...
AT 532 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF ARCHER CITY...MOVING EAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
WIND GUSTS NEAR 40 TO 50 MPH...
HEAVY RAINFALL RESULTING IN REDUCED VISIBILITY...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3345 9873 3366 9872 3364 9798 3347 9798
3347 9842 3343 9842
TIME...MOT...LOC 2232Z 274DEG 34KT 3356 9854The Altus AFB radar (KFDR), 96 km away, was scanning. The volume nearest the first event began at 22:50 UTC.
1 thunderstorm wind. Local standard time, as filed.
No damage reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590818.